BARD ACCESS SYSTEMS PROV 4F DL BASIC 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Back to Search Results |
| Catalog Number |
S1274118 |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the powerpicc provena was confirmed.A video and a photo were provided for investigation.Both the video and the photo show a purple extension leg with a red luer adaptor.It appeared that the clamp was closed over the extension leg.In the video, fluid was leaking from the distal end of the red connector during infusion.The detail of the leak site and the remainder of the catheter were not visible in the tubing.
Event or Problem Description
It was reported that the catheter leaked at the hub.No patient harm reported.
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed; however the cause is unknown and an internal investigation, 3006260740-12-21-2017-001-c (z#-tbd), is currently ongoing to determine the root cause.One 4 fr dual lumen powerpicc provena was returned for evaluation.An initial visual observation showed use residue throughout the sample, and the ink on the extension legs was observed to be worn and faded.A split was observed in the extension tubing of the red lumen just within the distal end of the luer connector.Both lumens of the sample were flushed with a 12 ml syringe of water.A leak was observed emanating from the split in the red lumen.No leaks were found in the purple lumen when it was flushed and pressurized and both the purple and red lumens were found to be patent to infusion and aspiration.A microscopic observation revealed the fracture surface of the split in the extension tubing of the red lumen was rough and exhibited cracks/fissures and beach marks, which are indicative of material fatigue.The tubing material of the red lumen was observed to be attached to the luer connector at irregular points along the tubing¿s circumference, and cracking appeared to have initiated at one or more of these points.An internal investigation, 3006260740-12-21-2017-001-c (z#-tbd), is currently ongoing to determine the root cause of this cracking.A lot history review (lhr) of rebt0078 showed one other similar product complaint(s) from this lot number.
Event or Problem Description
It was reported that the catheter leaked at the hub.No patient harm reported.